Alert archive / Tennessee / Flash Flood Warnings in 2001

Flash Flood Warning 43, NWS Nashville, TN

November 29, 20015 counties in Tennessee

NWS Nashville, TN issued this flash flood warning at Nov 29, 2001, 2:45 AM CST for 5 counties in Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2001, 2:45 AM CST (08:45 UTC)
Expired
Nov 29, 2001, 6:45 AM CST
In force
4 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 290848
FFWBNA
TNC005-083-085-125-161-291245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CST THU NOV 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN TENNESSEE
  HOUSTON COUNTY IN TENNESSEE
  HUMPHREYS COUNTY IN TENNESSEE
  WESTERN MONTGOMERY COUNTY IN TENNESSEE
  STEWART COUNTY IN TENNESSEE

* UNTIL 645 AM CST

* AT 245 AM CST...WEATHER SERVICE RADAR INDICATED HEAVY RAIN         
  CONTINUING OVER WEST TENNESSEE AND NORTHWEST MIDDLE
  TENNESSEE. NUMEROUS REPORTS OF FLOODED ROADS HAVE BEEN             
  RECEIVED ACROSS NORTHWEST MIDDLE TENNESSEE...ESPECIALLY ALONG      
  HIGHWAY 79 IN STEWART COUNTY. 

* EXTENSIVE RAINFALL CONTINUES TO MOVE INTO THE WARNED AREA. 
  AN ADDITIONAL INCH OF RAINFALL IS POSSIBLE OVER THE NEXT SEVERAL
  HOURS.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. DO NOT 
ATTEMPT TO CROSS SWIFTLY FLOWING WATERS, OR WATERS OF UNKNOWN DEPTH 
BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT 
IMMEDIATELY AND SEEK HIGHER GROUND.

$$

LAT...LON 3605 8823 3593 8807 3656 8729 3663 8787

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 2:45 AM CST, 0 minutes earlier.

Area forecast discussion, Nov 29, 2:45 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CST THU NOV 29 2001

LATEST SURFACE ANALYSIS PLACING CLOSED LOW IN THE NRN GULF/LA
VICINITY...WITH WARM FRONT/TROF AXIS EXTENDING NEWARD INTO W TN.
WIDESPREAD MODERATE TO HEAVY RAIN CONTINUES RIDE NE ALONG THIS
BOUNDARY INTO W TN...WITH VERY LITTLE IF ANY CONVECTION ON THE E
SIDE. CURRENT WV LOOPS SHOWING LINE OF INTENSE STORMS NEAR EXTREME
SW MS FOCUSED RIGHT ALONG WEAK DRY SLOT.

STRONG UPPER JET FEATURE PROGGED TO ROUND SHARP TROF AXIS...
EJECTING DEEPENING SURFACE/LOW-LEVEL LOWS NWARD. SLIGHT DIFFERENCES
IN MOVEMENT BUT GENERAL AGREEMENT IS FOR THESE LOWS TO MOVE INTO
OR JUST N OF W TN BY 00Z FRI. STRONG DYNAMIC LIFTING AND VERY DEEP
MOISTURE SOURCE WILL KEEP MUCH OF MIDDLE TN IN AN EXTENDED PERIOD OF
MODERATE TO HEAVY RAINFALL. AS FOR SEVERE WX TODAY/TONIGHT...THERE
IS CERTAINLY A POSSIBILITY...SPECIALLY S...BUT TRACK OF LOW CENTERS
SEEMINGLY POINT TO BULK OF IT TO OUR S. GREATEST INSTABILITY...MID-
LEVEL DRY-AIR INTRUSION AND DEWPOINTS IN THE UPR 60S-MID 70S COMING
TOGETHER HSV SWARD. GREATEST THREAT FOR MIDDLE TN LOOKS TO BE
FLOODING THUS...WILL LEAVE FLOOD WATCH UP WHERE CURRENTLY RUNNING
TODAY/TONIGHT...AND DO NOT EXPECT TO ADD ANY COUNTIES E AS THEY HAVE
NOT YET SEEN VERY MUCH WIDESPREAD HEAVY RAIN. FAST MOVING SYSTEM
SYSTEM APPROACHING THE OH VALLEY BY 06Z AND MORE-LESS OUT OF THE
PICTURE BY 12Z FRI. WILL WORD ZONES TO REFLECT THIS TREND.

EXPECT CLOUDY SKIES TO START THE DAY FRIDAY AS LOW-LEVEL MOISTURE
HANGS BACK. EXPECT PARTLY CLOUDY CONDITIONS BY AFTERNOON W...LATE
DAY CLEARING PLATEAU.

PASSING OF THIS SYSTEM WILL ALSO PUT TEMPS BACK IN MORE SEASONABLY
NORMAL RANGES.

BNA 65/45/52/40 ++10
CSV 67/45/51/37 7+10

07
.BNA...FLASH FLOOD WATCH MUCH OF WEST MIDDLE TENNESSEE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 8:48 PM CSTFlash Flood WarningOHXStewart3 hr
Nov 28, 11:38 PM CSTFlash Flood WarningOHXBenton, Houston, Stewart3 hr
Nov 29, 2:22 PM CSTFlash Flood WarningOHXLawrence, Maury4 hr
Nov 29, 4:40 PM CSTFlash Flood WarningOHXCheatham, Davidson, Robertson4 hr

Nearby

Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.